Can I take ibuprofen and paracetamol after my Covid vaccine?


Is it OK to take ibuprofen after getting the Covid jab? (Picture: Getty)

88% (around 48 million) of the UK’s adults have received their first Covid vaccine dose, as of August 25.

Additionally, over 77% (around 42 million) are fully vaccinated with the second jab.

As people continue to get inoculated against Covid, you may be wondering whether you can use ibuprofen, paracetamol or other painkillers to ease the vaccine’s side effects.

Oxford AstraZeneca recipients often report more uncomfortable side effects from the first jab – while it’s usually the second vaccine that causes side effects for Pfizer and Moderna recipients.

Whichever vaccine you had: headaches, sore arms, fatigue and fevers are fairly common.

So, can popping some painkillers really help soften the blow of these side effects?

Here’s everything you need to know.

Can I take ibuprofen after the Covid jab?

Headaches, fevers and fatigue are common side effects of the Covid vaccine (Picture: Getty)

Yes, it’s fine to take paracetamol and ibuprofen after the Covid vaccine.

Advice from the NHS says that you can take ‘painkillers such as paracetamol’ if you experience the jab’s side effects.

As long as you stick to the recommended dose, it is safe to take painkillers following your Covid jab.

Ibuprofen and paracetamol are also recommended by the NHS for treating the symptoms of coronavirus itself.

Do painkillers affect how the vaccine works?

Even though you can, should you take painkillers? (Picture: Getty)

Hmm, kind of. Experts have said that painkillers could affect the vaccine’s efficacy.

Michael Mina, assistant professor of epidemiology at Harvard TH Chan School of Public Health, told The Independent that allowing your body to deal with the virus without painkillers helps it to build ‘immunological memory’.

‘Don’t use [painkillers] beforehand,’ he said, adding that people should ‘try very hard not to take painkillers’ after getting the jab.

Developing mild symptoms after the jab is perfectly normal – as it is an indicator that your immune system is reacting to the vaccine and building up resistance to the coronavirus.

Taking painkillers may affect how well your immune system takes to the vaccine – so if you can, try to avoid it, and remember that side effects are normal and to be expected.

What else can you do to alleviate vaccine side effects?

Try your best not to take painkillers if you do experience side effects (Picture: Getty)

Plenty of rest and hydration is highly recommended for coping with possible vaccine side effects.

If you are experiencing soreness in your arm where the jab went in, try using a cold compress and exercise your arm to bring down the swelling and alleviate discomfort.

If it’s all too much and you feel you have to take a painkiller – the World Health Organisation recommends paracetamol over other alternatives.

According to the NHS, most side effects of the Covid vaccine are mild and should not last longer than a week.

If you do experience a high temperature that lasts longer than two days, or if you develop a new continuous cough and a loss or change to your sense of smell, it is possible you have contracted the virus and should book a test and self-isolate as soon as possible.


MORE : Covid deaths rise by 140 as another 38,281 cases recorded in UK


MORE : NHS ‘preparing vaccine plan for 12 to 15-year-olds as schools return’


MORE : Reading and Leeds to offer Covid-19 jabs to festival-goers in ‘vaccine tents’

Follow Metro across our social channels, on Facebook, Twitter and Instagram

Share your views in the comments below





Source link

Leave a Reply

Your email address will not be published. Required fields are marked *